i have to take singulair for severe allergies causing my asthma but for 4 weeks have big bald patches appearing on my head and need to know if this is related
I have noticed patches of hair loss . ive been on singulair for 3 months. does it cause hair loss?
Question posted by theresacarr on 2 July 2011
Last updated on 12 May 2022
Can anyone confirm that they stopped Singulair and the hair is growing back?
I started Singulair therapy 10 months ago and now I have so many bald patches on my head with an extreme hair loss! I stopped taking Singulair last week.
I have been taking Montelukast (Singulair) for a few months & noticed my hair becoming brittle, then falling out. I ordinarily have very thick hair. I stopped taking the tablets a few days ago. Has anyone noticed if the hair stops falling out or if it grows back after stopping the tablets.?
I was on Montelukast last year and noticed some minor hair loss, but just thought it was related to stress. I stopped taking it for a while to try to ween myself off my medications. During that time I had no issues with hair loss. Unfortunately I started getting a bad cough due to my allergies and was told to start taking it again by my allergist. Now that I am back on it again the hair loss is even worse. Lots of hair in my brush and shower every day. I'm so glad I found this post because I wasn't sure what was causing it, but now it makes sense.
I've been really concerned about the amount of hair loss I've been experiencing over the past 6 months, so much so I now have virtual bald patches. I started taking Montelukast for nasal polyps about 8 months ago. Hair loss is not listed in any of the side effects but having read how other people are experiencing this side effect I intend stopping taking montelukast immediately. Hopefully my nasal spray will keep the polyps under control but I do intend telling my doctor and raising it as a concern through national drug control.
I’ve also been noticing hair loss and thinning quite rapidly for the past year! My PCP said it comes with age?? ( I’ve had thick hair always!) because I’m on so many medications, it’s hard to determine which one may be causing this? Each dr that prescribes, says not theirs? My sister, who has lost most of her hair due to other issues, loved singular but the little hair she had left, was falling out so she stopped and so did the hair loss??? I recently went to a specialist who in fact said that most of the hair loss is the allergy meds? Again... allergist said no! I saw other posts of stopping and trying Allegra so I think that’s my next step? So frustrating!!!
I have been using the generic for singulair for a few years. I have been losing my hair and lately it has gotten worse. I have researched each one of my meds and have gone off mostly everything not really needed. I’m down to the singulair and still losing so I say yes it’s making my hair fall out and I have bald patches in the front and thinning all over my head. I was on estrogen and my thyroid medicine so the combinations all cause hair loss. I’m just using the BRAND name for my thyroid medicine now. NO DR will tell you if a medicine is the cause. Mine says risk/benefit so I am done taking the risk.
Has anyone got confirmation from the Doctor that it was the singulair? Her doctor is saying that didn't cause the hair loss because it isn't listed as a side effect.
I have also been on montelukast 10mg for 3 months and are noticing rapid bald patches appearing on my head. Anyone else with this issue and what to do?
My Daughter did too, we took her off singulair and put her on Allegra and she had full re-growth. There are others on Facebook with parents of children with Alopecia.
in some people it is possible to lose ur hair because od the medication... idk what it is about the meds, it has something to do with the chemicals in it ... i hope that this answers ur question...
- Singulair uses and safety info
- Singulair information for Healthcare Professionals (includes dosage details)
- Side effects of Singulair (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.